MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403940
Medical Device Problem Codes Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: one flexiva 1000 laser fiber was returned in one piece.The piece measured approximately 276 cm from the top of the connector to the tip.Exposed glass portion of the tip measured approximately 2.5 mm and was fractured.The fiber tip was fractured with a portion detached.The remainder of the tip was not returned.The fiber was functionally tested on a laser console.The fiber was attached to the laser console and the "attach fiber" message extinguished, indicating that the fiber was recognized by the console.The aiming beam exiting the tip was slightly dim and distorted, likely as a result of the noted condition of the tip.Laser energy was passed through the fiber and the transmission efficiency was measured to be approximately 40%.It is likely that this poor efficiency was a result of the condition of the tip as detached.Review and analysis of all available information indicated that the cause code for this event is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and the device met all manufacturing specifications.A labeling review was performed, and from the information available this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a flexiva 1000 laser fiber used in a bladder stone procedure in the bladder performed on (b)(6) 2019.Reportedly, the laser unit used was a lumenis 100 watt laser console with high hertz settings according to the complainant, during the procedure, there was no energy coming out from the laser fiber.There was no serious injury nor adverse patient effects reported as a result of this event.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the laser fiber tip detached.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9142663
Report Number3005099803-2019-04854
Device Sequence Number3137257
Product Code GEX
UDI-Device Identifier08714729808121
UDI-Public08714729808121
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model NumberM0068403940
Device Catalogue Number840-394
Device Lot Number0000007889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2019
Initial Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1